Alert archive / Nebraska / Fire Weather Watches in 2021

Fire Weather Watch 2, NWS Cheyenne, WY

April 7, 2021

NWS Cheyenne, WY issued this fire weather watch at Apr 7, 2021, 3:18 AM CDT. It took effect at Apr 8, 2021, 12:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 7, 2021, 3:18 AM CDT (08:18 UTC)
In effect from
Apr 8, 2021, 12:00 PM CDT
Expired
Apr 7, 2021, 8:20 PM CDT
In force
Issued by
NWS Cheyenne, WY

The text

As transmitted.

938 
WWUS85 KCYS 070818
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
218 AM MDT Wed Apr 7 2021

...FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW HUMIDITY THURSDAY
AFTERNOON FOR THE SOUTHERN NEBRASKA PANHANDLE...

NEZ313-080000-
/O.NEW.KCYS.FW.A.0002.210408T1700Z-210409T0100Z/
Scotts Bluff National Monument/Wildcat Hills-
218 AM MDT Wed Apr 7 2021

...FIRE WEATHER WATCH IN EFFECT THURSDAY FOR GUSTY WINDS AND LOW 
HUMIDITY FOR FIRE WEATHER ZONE 313...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from 11 AM MDT Thursday morning
through 7 PM MDT Thursday evening. 

* AFFECTED AREA...Fire weather zone 313.

* WIND...Northwest 15 to 20 MPH with gusts to 30 MPH.

* HUMIDITY...Around 15 percent.

* HAINES...4 to 5 for Low to Moderate potential for large and 
  erratic fire behavior.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

Brothers
1 follow-up statement
416 
WWUS85 KCYS 080120
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
720 PM MDT Wed Apr 7 2021

...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY THURSDAY 
AFTERNOON FOR THE SOUTHERN NEBRASKA PANHANDLE...

NEZ313-090100-
/O.UPG.KCYS.FW.A.0002.210408T1700Z-210409T0100Z/
/O.NEW.KCYS.FW.W.0004.210408T1700Z-210409T0100Z/
Scotts Bluff National Monument/Wildcat Hills-
720 PM MDT Wed Apr 7 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR  
FIRE WEATHER ZONE 313...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MDT Thursday.


* AFFECTED AREA...Fire weather zone 313 including the cities of
  Scottsbluff, Gering, Sidney and Kimball. 

* WIND...Northwest 15 to 20 MPH with gusts to 30 MPH.

* HUMIDITY...Around 15 percent.

* HAINES...4 to 5 for Low to Moderate potential for large and 
  erratic fire behavior.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AW/MJ

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this fire weather watch went out at Apr 7, 1:16 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 7, 1:16 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1216 AM MDT Wed Apr 7 2021

.UPDATE...
Issued at 721 PM MDT Tue Apr 6 2021

Periods of snow, moderate to heavy at times, will continue through
this evening, gradually tapering off overnight. Already received
reports of 6 to 8 inches over far eastern WY into the northern NE
Panhandle. Upgraded Winter Weather Advisory to a Winter Storm
Warning for Niobrara, North Sioux and Dawes counties. Updates
sent.

&&

.SHORT TERM...(Late This Afternoon & Tonight)
Issued at 229 PM MDT Tue Apr 6 2021

The main focus over the next 12-18 hours will be the potential for
accumulating snowfall across east central Wyoming and the northern
Nebraska Panhandle. A rather vigorous upper-level low continues to
spin across northwest Colorado late this afternoon w/ an excellent
fetch of mid & high-level moisture focused into these areas within
the northeast quadrant of the upper low. GOES-16 IR satellite data
indicates significant cooling of cloud tops in this region, within
zone of enhanced low-level convergence and WAA aloft. It is rather
unstable across the eastern plains today, with plenty of lightning
strikes being observed with upwards of 500 J/kg of MUCAPE. Believe
this could support very heavy snowfall rates into this evening and
overnight as the HRRR has been very consistent with showing a very
broad area 8-12 inches of snow using a 10:1 ratio. Do agree w/ the
previous shifts assessment that profiles are quite warm w/ much of
the saturated profile above -10 deg C, so realized ratios will end
up being around 8:1 at best in the most likely scenario. Also, one
other challenge is the change over from rain to snow. This already
has occurred along the SD border and the Pine Ridge, as indicated/
confirmed by area webcams. However, the recent warmth may have had
some impact on potential road accumulations. While it is certainly
a possibility that grassy surfaces may pick up 6-10 inches of snow
in the next 6-12 hours, overall impacts may remain Advisory level.
After discussions with WFO Rapid City, have opted against issuance
of a Winter Storm Warning for the time being. Trends will continue
to be monitored and an upgrade may still be necessary if area road
conditions warrant later this evening.

.LONG TERM...(Wednesday through Monday)
Issued at 332 AM MDT Tue Apr 6 2021

Skies will begin to clear Wednesday morning as light snow moves
out of the area by late morning. Temperatures will attempt to warm
back up for the rest of the week with 500 mb height rises,
however looks like we will have to wait a little longer to return
to the warm weather from this past weekend. Temperatures will rise
up to around 60 on Thursday. Will need to keep an eye on fire
weather conditions Thursday afternoon as current forecast min RHs
drop below 20 percent with gusty westerly winds ahead of an
approaching cold front. This cold front Thursday night will drop
temperatures back down into the 40s and 50s. Limited moisture
will be available with this front, but slight chance of rain/snow
showers is still possible. Same story is expected into the
weekend with a brief warm up before another cold front drops down
from the northwest Saturday night.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1205 AM MDT Wed Apr 7 2021

VFR under midlevel ceilings across southeast Wyoming sites,
MVFR/IFR across the Pine Ridge and the Panhandle as lowered
ceilings and snow showers effect the area. Mountains will be
obscured over the course of the night. Should see some
improvements between 07/12-15Z as the system and associated
banding drops towards the southeast, with VFR expected after
07/15Z. Gusty northwest winds over the course of the period, with
gusts to 40 kts expected, diminishing after 08/00Z.

&&

.FIRE WEATHER...
Issued at 332 AM MDT Tue Apr 6 2021

Minimal fire weather concerns today with rain and snowfall
expected for much of the area. Cooler temperatures in the 40s
will be a relief after the abnormally warm and dry weather for
early April this past weekend. Temperatures will briefly warm back
up above normal headed into later this week. Will need to keep an
eye on Thursday for elevated fire weather conditions as RHs look
to drop below 20 percent and gusty winds are possible.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Warning until 9 AM MDT this morning for WYZ102.

     Winter Weather Advisory until 9 AM MDT this morning for WYZ101.

NE...Winter Storm Warning until 9 AM MDT this morning for NEZ002-095.

&&

UPDATE...MAJ
SHORT TERM...CLH
LONG TERM...MB
AVIATION...AB
FIRE WEATHER...MB
Hazardous weather outlook, Apr 6, 8:29 PM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
729 PM MDT Tue Apr 6 2021

NEZ002-095-WYZ101-102-080130-
Dawes County-Northern Sioux County-
Converse County Lower Elevations-Niobrara County-
729 PM MDT Tue Apr 6 2021

This hazardous weather outlook is for portions of panhandle
Nebraska and east central Wyoming.

.DAY ONE...TONIGHT

Periods of moderate to heavy snow will continue this evening,
gradually tapering off overnight. Total accumulations of 6 to
10 inches with locally higher amounts along the Pine Ridge are
expected. Refer to the latest Winter Weather Advisory and Winter
Storm Warning text products for details.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be required.

NEZ003-019>021-054-055-096-WYZ103>119-080130-
Box Butte County-Scotts Bluff County-Banner County-Morrill County-
Kimball County-Cheyenne County-Southern Sioux County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
729 PM MDT Tue Apr 6 2021

This hazardous weather outlook is for portions of panhandle
Nebraska...south central Wyoming and southeast Wyoming.

.DAY ONE...TONIGHT

Periods of light snow will continue through early Wednesday
morning. Up to an inch of snow is possible for valleys and
plains, with 2 to 4 inches for the mountains.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be required.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:17 PM CDTWinter Storm WarningCYSDawes, Sioux14 hr

Nearby

Fire Weather Watches in Nebraska, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.